Missouri, 2012Flooding in Missouri, February 4, 2012
February 4, 2012 · NWS SGF · 2 events in 2 counties and zones
A slow moving storm system along with locally heavy rainfall produced isolated flooding reports.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving storm system along with locally heavy rainfall produced isolated flooding reports.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 3, 11:49 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 3, 11:49 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 PM CST FRI FEB 3 2012
...UPDATE TO AVIATION...
.DISCUSSION...
THE MAIN FORECAST CONCERNS WILL PERTAIN TO THE STORM SYSTEM THAT
IS CURRENTLY IMPACTING THE REGION. ITEMS UNDER CONSIDERATION
INCLUDE CONVECTIVE POTENTIAL...RAINFALL AMOUNTS...FOG...AND THE
POTENTIAL FOR WINTRY PRECIPITATION OVER THE NEXT 48 HOURS.
TEMPERATURES WILL BE NO PICNIC EITHER...ESPECIALLY HOURLY TRENDS.
CURRENTLY...SURFACE LOW PRESSURE IS ANALYZED NEAR THE OKLAHOMA
CITY METROPOLITAN AREA. A COLD FRONT TRAILS THE LOW INTO WEST
TEXAS. A SYNOPTIC WARM FRONT EXTENDS SOUTHEAST FROM THE LOW INTO
THE ARKLATEX REGION. A WEAKER WARM FRONT/SURFACE TROUGH EXTENDS
NORTHEAST FROM THE LOW INTO CENTRAL MISSOURI. IN THE UPPER LEVELS
OF THE ATMOSPHERE...WATER VAPOR IMAGERY NICELY DEPICTS A CLOSED
LOW ACROSS THE CENTRAL HIGH PLAINS. A LARGE SHIELD RAIN AND
EMBEDDED THUNDERSTORMS CONTINUES ALONG AND EAST OF THE INTERSTATE
35 CORRIDOR AHEAD OF THIS LOW...IN WHAT IS A STRONGLY DIFFLUENT
UPPER LEVEL FLOW.
HEADING INTO TONIGHT...THIS LOW PRESSURE SYSTEM WILL BEGIN TO
VERTICALLY STACK ACROSS THE CENTRAL PLAINS. WITH THE SURFACE LOW
PASSING TO OUR WEST...WE WILL REMAIN IN THE WARM SECTOR. SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED...WITH TWO MAIN
AREAS OF FOCUS. THE FIRST AREA WILL BE NEAR THAT AFOREMENTIONED
SURFACE TROUGH AS A LOW LEVEL JET STRENGTHENS AND OVERRIDES THIS
FEATURE. THE SECOND AREA WILL BE AS THAT SURFACE FRONT SURGES EAST
ACROSS FAR SOUTHERN KANSAS AND OKLAHOMA. CONVECTION ALONG THIS
FEATURE MAY ALSO SHUNT NORTHEAST INTO THE AREA. JUST NOT SEEING
ENOUGH INSTABILITY FOR A SEVERE THREAT. WILL HAVE TO WATCH
PORTIONS OF WEST CENTRAL MISSOURI AS THEY MAY PICK UP AROUND AN
INCH AND A HALF OF RAINFALL BY THE TIME THE RAIN ENDS. COULD SEE
SOME DECENT RISES IN STREAMS AND EVENTUALLY MAIN STEM RIVERS. BY
LATE TONIGHT...DRIZZLE MAY BECOME THE PREDOMINANT PRECIPITATION
TYPE WEST OF HIGHWAY 65 AS A DRY SLOT WORKS INTO THE AREA.
AS THAT WARM FRONT LIFTS NORTH TONIGHT...THE SETUP APPEARS PRETTY
FAVORABLE FOR FOG ALONG AND SOUTH OF THE OZARK PLATEAU. CONSIDERED
A DENSE FOG ADVISORY...BUT QUESTIONS REMAIN REGARDING THE COVERAGE
AND OVERALL VISIBILITIES DUE TO THE EXPECTED PRECIPITATION.
TEMPERATURES TONIGHT WILL ALSO BE TROUBLESOME WITH MANY AREAS
SEEING THEIR LOWS SHORTLY AFTER SUNSET.
THE FOG AND DRIZZLE THREAT MAY THEN CONTINUE INTO EARLY SATURDAY
MORNING AS THAT DRY SLOT REMAINS OVER THE REGION. WE MAY ALSO SEE
A LEFT OVER SHOWER OR THUNDERSTORM ACROSS THE EASTERN OZARKS EARLY
IN THE MORNING AS THAT FRONT CLEARS THE AREA. THAT UPPER LEVEL LOW
WILL THEN BEGIN TO SHEAR AND DRIFT SOUTHEAST LATER SATURDAY AND
SATURDAY NIGHT. THIS MAY BRING YET ANOTHER BOUT OF LIGHT
PRECIPITATION TO THE AREA FROM LATE SATURDAY INTO EARLY SUNDAY
MORNING. CLOUD ICE REMAINS IN QUESTION FOR THIS TIME PERIOD...SO
HAVE GONE WITH A LIGHT RAIN/DRIZZLE APPROACH. AT THIS TIME...IT
APPEARS THAT SURFACE TEMPERATURES WILL REMAIN TOO WARM FOR FROZEN
PRECIPITATION.
ONCE THIS STORM SYSTEM CLEARS THE AREA...THE LONG WAVE PATTERN
WILL SUPPORT A NORTHWEST FLOW ALOFT. MEDIUM RANGE MODELS DO BRING
UPPER LEVEL ENERGY OUT OF THE SOUTHERN ROCKIES TOWARDS THE OZARKS
BY THE MIDDLE OF NEXT WEEK. TIMING OF THIS SYSTEM WILL BE TOUGH AS
IT WILL BE CUT OFF FROM THE MAIN WESTERLIES. HAVE THEREFORE KEPT
POPS AT OR BELOW 20 PERCENT. ALTHOUGH TEMPERATURES WILL BE COOLER
NEXT WEEK...WE ARE STILL LOOKING AT SLIGHTLY ABOVE NORMAL
TEMPERATURES.
SCHAUMANN
&&
.AVIATION...
/ISSUED 1136 PM CST FRI FEB 3 2012/
FOR THE 04/0600Z KSGF/KJLN/KBBG TAFS...AN AREA OF RAIN/ISOLD
TSTMS HAS PUSHED EAST OF THE TAF SITES...JUST EXITING THE KBBG AREA
ATTM. VARYING CEILINGS ARE OCCURRING IN THE WAKE OF THE RAIN...BUT
IN GENERAL EXPECT LOWER CEILINGS UNTIL WINDS VEER TO THE SW AND
WEST AS LOW PRESSURE OVER FAR SE KS CONTINUES TO SHIFT NORTHEAST.
GUSTY WEST WINDS WILL OCCUR DURING THE DAY SATURDAY WITH GENERALLY
IMPROVING MVFR CEILINGS.
DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Feb 3, 8:59 PM CST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 PM CST FRI FEB 3 2012
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050300-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
859 PM CST FRI FEB 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED LIGHTNING RISK.
LIMITED DENSE FOG RISK.
DISCUSSION...
ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...EAST OF A
LINE FROM ANDERSON TO WARSAW THIS EVENING.
AREAS OF DENSE FOG WILL ALSO BE POSSIBLE...ESPECIALLY IN HIGHER
ELEVATION TERRAIN OF THE MISSOURI OZARKS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A FEW THUNDERSTORMS WILL REMAIN POSSIBLE EARLY SATURDAY
MORNING EAST OF HIGHWAY 63 IN SOUTH CENTRAL MISSOURI.
NON THUNDERSTORM WIND GUSTS AROUND 30 MPH ARE EXPECTED ACROSS
PORTIONS OF WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS ON
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
DSA
Flood, Ozark
- When
- February 4, 2:00 AM CST
- Where
- Ozark County, 1.11 mi E of Mammoth to 1.59 mi ENE of Mammoth
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.530, -92.380
Low water crossing were closed due to high water along Highway T. The Ozark County Sheriff's office reported that this low water crossing commonly floods.
Flood, Howell
- When
- February 4, 9:30 AM CST
- Where
- Howell County, 1.31 mi ESE of Leota to 1.42 mi ESE of Leota
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.520, -92.010
Low water crossings along Highway 142 near the Bennetts River was closed due to high water. The Howell County Sheriff's office reports that this low water crossing commonly floods.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Louisiana, February 4, 2012$20,000 · 54 kt wind · 3 events
- Lightning Strike in Texas, February 4, 2012$20,000 · 1 event
- Heavy Snow in Iowa, February 4, 201210 events
- Winter Storm in Iowa, February 4, 20125 events
- Heavy Snow and Winter Weather in Indiana, February 4, 20125 events
- Winter Weather in Missouri, February 4 to 5, 20123 events
- Winter Weather in Ohio, February 4, 20122 events
- Winter Weather in Kansas, February 4 to 5, 20122 events
- Hail and Heavy Rain in Texas, February 4, 20121 in hail · 2 events
- Flash Flooding in Texas, February 4 to 5, 20122 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 4, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357872, 357879.